On complex projective hypersurfaces

Bruce, J.W. (1981) On complex projective hypersurfaces. Proceedings of the Edinburgh Mathematical Society (Series 2), 24 (2). pp. 91-97. ISSN 0013-0915 DOI https://doi.org/10.1017/S0013091500006386

Item not available from this archive.


In this paper we prove various results concerning monodromy groups associated with nonsingular complex projective hypersurfaces. Most of these results are already known but proofs are either unavailable or are algebraic and require a lot of machinery. The groups in question are those obtained from the second Lefschetz theorem (see (1)) applied to (a) the general Veronese variety, (b) a nonsingular projective hypersurface. By embedding the monodromy group of an extraordinary local isolated singularity (discovered by Libgober (8)) in these global monodromy groups we obtain necessary and sufficient conditions for the global groups to be finite. For case (a) we also obtain information on the structure of the dual to the Veronese variety which is of use when considering the monodromy group. The author gratefully acknowledges the financial support of the Stiftung Volkswagenwerk for a vist to the IHES during which this paper was written.

Item Type: Article
Subjects: Q Science > QA Mathematics
Date Deposited: 10 Jan 2011 11:44
URI: http://repository.edgehill.ac.uk/id/eprint/2149

Archive staff only

Item control page Item control page